After a good appointment on Friday, I’m back on chemotherapy (round 9 for anybody wondering) and I’ve never really gone into detail about the effects I get from chemotherapy and the specialist one (Temozolomide ) I’m on.
So let’s start with what chemotherapy actually means. It’s simple really… ‘chemo’ means drug, so all chemotherapy is, is drug therapy. As I was told, some drugs don’t have much of an affect on a person, whereas others have a dramatic affect, where a person can be really sick and lose their hair. Temozolomide is around the centre of this scale, maybe pushing a bit closer to many affects but I’ve copied with it well , apparently.
So what are the affects of temozolomide? Well… I’ve definitely not lost my hair and I’ve been able to keep active, so not that bad? You’d be wrong. Temozolomide gives you mouth ulcers, which I’ve had a lot of, hence the reason I get through 4 bottles of oral rinse a month. It also makes you tired, like very tired (sleep doesn’thappeneither and you wake up with a quilt to push back in the duvet), and makes you feel sick. These can be combatted by other medications but this also leads to a few affects. For example, the anti-sickness tablets make you constipated.
I can cope on Temozolomide, there’s no evidence it works for someone my age but it’s nice to know something is being done. I don’t know how I’ll feel after my last round of chemotherapy.
Finally, many of you know I had a meeting with the health secretary of the UK. He resigned yesterday, so I need to get in contact with my MP again to see what’s going to happen. I’m not going to stop until something is changed. Changed for everyone, especially 16-22 year olds, with how the NHS deal with cancer patients. I’ll link the report here for you to read.